Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 17, NWS Albuquerque, NM

March 28, 20208 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Mar 28, 2020, 3:33 AM MDT for 8 counties in New Mexico. It took effect at Mar 28, 2020, 6:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 3:33 AM MDT (09:33 UTC)
In effect from
Mar 28, 2020, 6:00 AM MDT
Expired
Mar 28, 2020, 2:59 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Lincoln County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS75 KABQ 280933
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
333 AM MDT Sat Mar 28 2020

NMZ223-224-226-281800-
/O.NEW.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/
/O.CON.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/
Central Highlands-South Central Highlands-South Central Mountains-
333 AM MDT Sat Mar 28 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with
  gusts up to 60 mph. For the Wind Advisory, west winds 25 to 35 
  mph with gusts up to 50 mph expected.

* WHERE...Central Highlands, South Central Highlands and South 
  Central Mountains.

* WHEN...For the High Wind Warning, until 6 AM MDT early this 
  morning. For the Wind Advisory, from 6 AM this morning to 4 PM 
  MDT this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ229-281200-
/O.CON.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/
Northeast Highlands-
333 AM MDT Sat Mar 28 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Northeast Highlands, Central Highlands, South Central 
  Mountains and South Central Highlands.

* WHEN...Until 6 AM MDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ221-281800-
/O.NEW.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/
Sandia/Manzano Mountains Including Edgewood-
333 AM MDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 6 AM this morning to 4 PM MDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
446 
WWUS75 KABQ 281155
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
555 AM MDT Sat Mar 28 2020

NMZ223-224-226-282200-
/O.EXP.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/
/O.CON.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/
Central Highlands-South Central Highlands-South Central Mountains-
555 AM MDT Sat Mar 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected today.

* WHERE...Central Highlands, South Central Highlands and South 
  Central Mountains.

* WHEN...From 6 AM this morning to 4 PM MDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ229-281300-
/O.EXP.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/
Northeast Highlands-
555 AM MDT Sat Mar 28 2020

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

Winds have subsided below high wind warning criteria. Therefore
the high wind warning will be allowed to expire at 600 AM MDT.

$$

NMZ221-282200-
/O.CON.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/
Sandia/Manzano Mountains Including Edgewood-
555 AM MDT Sat Mar 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 6 AM this morning to 4 PM MDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
241 
WWUS75 KABQ 282059
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
259 PM MDT Sat Mar 28 2020

NMZ221-223-224-226-282200-
/O.CAN.KABQ.WI.Y.0017.000000T0000Z-200328T2200Z/
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-South Central Mountains-
259 PM MDT Sat Mar 28 2020

...WIND ADVISORY IS CANCELLED...

Winds are trending weaker so the Wind Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:05 AM MDT, 28 minutes earlier.

Area forecast discussion, Mar 28, 3:05 AM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
305 AM MDT Sat Mar 28 2020

.SYNOPSIS...
Though not as strong as yesterday, it will still be windy across much
of the Land of Enchantment today. Wind speeds will trend down further
for Sunday, but will trend back up on Monday. Temperatures will
generally be at or below normal through this period before warming up
for the middle of next week. A few showers will persist this morning
across the north, then another storm system passing on Monday will
bring the chances for rain, mountain snow and a few thunderstorms to
northern New Mexico. The weather may become a bit more unsettled
toward the end of next week.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH SUNDAY)...
A weak short wave trough will cross northern NM this morning with
gusty winds, spotty snow showers and chilly air. Will keep the high
wind warning going until 600 AM MDT, and will transition to a wind
advisory for much of the same area from 600 AM through 400 PM MDT.
Otherwise we will have increasing sunshine today but temperatures
will be cool for this time of year. Clouds will be on the increase
across western NM tonight, ahead of the next short wave trough. This
trough will be over the Great Basin Sunday with clouds continuing to
increase, and even a snow shower could reach the Tusas Mountains
late in the day. Winds will continue a downward trend. Highs Sunday
will be noticeably milder than today.

LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...
On Sunday night, the next shortwave trough will approach the Four
Corners region. The trough, and its associated cold front, will
cross NM Monday. Behind the cold front, another round of strong winds
can be expected, with Wind Advisories possible across portions of
eastern NM for Monday afternoon. Additionally, some light rain and
high elevation snow will be possible for northern NM, with minimal
accumulations.

Less wind is in store for Tuesday with weakening northwest flow
aloft, however, a few breezes can still be expected in the favored
northwest flow locations. Otherwise, expect a warm-up compared to
Monday on the order of 5 to 10 degrees. Little change is in store for
Wednesday, though a weak back door front may nose into eastern NM and
cool temperatures a degree or two.

Models continue to disagree starting Wednesday night through the end
of the week. In general, models agree there will be a weak low/trough
to the west of NM starting Wednesday night while an upper Midwest
low sends a back door cold front into eastern NM. However, the
disagreement is in the details. The GFS remains stronger with the
weakness to the west, and also plows the back door front through the
entirety of the state from east to west. The ECMWF has trended toward
the GFS regarding the frontal progression, though is a bit slower.
Should these trends continue, temperatures may need to be lowered for
Thursday and Friday. Additionally, there is potential for some
precipitation but there is concern regarding moisture availability.
Stay tuned.

CHJ/34

&&

.FIRE WEATHER...
The concern for more critical fire weather conditions will be pretty
much focused on today. While winds will be less overall than Friday,
breezy to windy conditions will be common. Strong winds will be
noted over the Sandia and Manzano Mountains and the East Central
Highlands. Meanwhile dewpoints will crater with minimum humidities
around 10 percent over much of the eastern plains. Critical fire
weather conditions will be likely over parts of the east for a few
hours this afternoon. However, high Haines will be limited to a
small area in the northeast, and high temperatures will be below
normal. For these reasons and the spotty nature of critical
conditions, we will not issue a Red Flag Warning today. RH
recoveries tonight will manage to be fair to good.

The next short wave trough will come onto the west coast today,
reach the Great Basin Sunday and cross NM Monday. There will be
enough moisture for a round of precipitation across the north late
Sunday night through Monday. Snow in the northern mountains early
Monday will mostly transition to rain, with showers and a few
thunderstorms across much of northern NM. Meanwhile, more wind for
the rest of the area.

Tuesday will be dry and milder. A potent back door front will plow
through the east Wednesday night. Meanwhile a weak trough will reach
NM from the west late next week with rain and snow showers favoring
the mountains Friday and Saturday.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
A strong cold front is exiting eastern NM early this morning and
winds are diminishing across all of northern and central NM.
Isolated showers of mostly snow will briefly reduce ceilings and
visibility to MVFR at times, especially vicinity of the Continental
Divide this evening and focusing across north-central and far
northwest areas during the overnight. Lighter Saturday, but still
gusty with a corridor stretching from northwest to southeast across
the state observing gusts of 25 kt to 35 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  50  25  56  32 /   0   0   5  20
Dulce...........................  46  20  50  27 /  20   0  10  20
Cuba............................  44  25  53  29 /  20   0   0  10
Gallup..........................  49  20  57  27 /   0   0   0   5
El Morro........................  45  20  54  26 /   5   0   0   0
Grants..........................  50  20  58  27 /   5   0   0   0
Quemado.........................  46  20  57  27 /   0   0   0   0
Datil...........................  48  22  57  29 /   0   0   0   0
Glenwood........................  52  34  67  36 /   0   0   0   0
Chama...........................  38  16  44  23 /  30   0  10  20
Los Alamos......................  50  31  52  35 /  20   0   0   5
Pecos...........................  45  25  53  33 /  10   0   0   5
Cerro/Questa....................  44  20  50  27 /  20   0   0  10
Red River.......................  36  15  43  23 /  30   0   5  10
Angel Fire......................  38   8  45  20 /  30   0   5  10
Taos............................  46  20  53  26 /  20   0   0  10
Mora............................  47  22  53  28 /  20   0   0   5
Espanola........................  53  28  59  33 /  10   0   0   5
Santa Fe........................  48  25  54  33 /  20   0   0   5
Santa Fe Airport................  52  23  58  31 /  10   0   0   5
Albuquerque Foothills...........  54  32  61  39 /  10   0   0   0
Albuquerque Heights.............  55  34  63  40 /  10   0   0   0
Albuquerque Valley..............  57  27  65  38 /  10   0   0   0
Albuquerque West Mesa...........  55  31  63  39 /  10   0   0   0
Belen...........................  60  31  66  36 /   0   0   0   0
Bernalillo......................  55  28  63  37 /  10   0   0   0
Bosque Farms....................  58  27  65  34 /   5   0   0   0
Corrales........................  55  28  64  37 /  10   0   0   0
Los Lunas.......................  59  27  65  35 /   5   0   0   0
Placitas........................  54  29  60  38 /  10   0   0   5
Rio Rancho......................  54  30  62  38 /  10   0   0   0
Socorro.........................  61  31  68  39 /   0   0   0   0
Sandia Park/Cedar Crest.........  49  28  57  36 /  10   0   0   0
Tijeras.........................  51  28  59  37 /  10   0   0   0
Edgewood........................  50  25  59  33 /  10   0   0   0
Moriarty/Estancia...............  51  20  61  29 /   5   0   0   0
Clines Corners..................  46  24  57  30 /   5   0   0   0
Mountainair.....................  51  26  60  33 /   5   0   0   0
Gran Quivira....................  53  28  61  34 /   0   0   0   0
Carrizozo.......................  56  32  65  38 /   0   0   0   0
Ruidoso.........................  50  27  60  35 /   0   0   0   0
Capulin.........................  53  21  57  28 /  10   0   0   0
Raton...........................  56  19  60  28 /  10   0   0   0
Springer........................  58  20  61  28 /   5   0   0   0
Las Vegas.......................  52  22  57  29 /  10   0   0   0
Clayton.........................  56  27  63  35 /   0   0   0   0
Roy.............................  58  25  60  33 /   0   0   0   0
Conchas.........................  64  29  68  38 /   0   0   0   0
Santa Rosa......................  60  29  66  36 /   0   0   0   0
Tucumcari.......................  64  30  70  40 /   0   0   0   0
Clovis..........................  61  33  69  39 /   0   0   0   0
Portales........................  62  33  70  39 /   0   0   0   0
Fort Sumner.....................  63  33  68  39 /   0   0   0   0
Roswell.........................  68  35  72  41 /   0   0   0   0
Picacho.........................  61  34  69  39 /   0   0   0   0
Elk.............................  58  32  65  38 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 AM MDT early this morning for the
following zones... NMZ223-224-226-229.

Wind Advisory from 6 AM this morning to 4 PM MDT this afternoon for
the following zones... NMZ221-223-224-226.

&&

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.